MAUDE Adverse Event Report: NOVO NORDISK A/S, MS HJOERRING NOVOFINE PLUS 4MM (32G); NEEDLE

NOVO NORDISK A/S, MS HJOERRING NOVOFINE PLUS 4MM (32G); NEEDLE
Model Number N/A
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Event or Problem Description
Event verbatim [preferred term] (related symptoms if any separated by commas), bent needle broke off in skin [injury associated with device], bent needle broke off in skin [needle issue], needles were bent [needle issue].Case description: this serious spontaneous case from the united states was reported by a consumer as "bent needle broke off in skin(needle injury)" with an unspecified onset date, "bent needle broke off in skin(needle broken)" with an unspecified onset date, "needles were bent(needle bent)" with an unspecified onset date, and concerned a (b)(6) year-old female patient who was treated with ozempic 0.25/0.50 mg (semaglutide) solution for injection (dose, frequency & route used - unk, subcutaneous) from unknown start date for "drug use for unknown indication", novofine plus 4mm (32g) (needle) from unknown start date for "device therapy".Medical history was not provided.On an unspecified date, the patient reported that the needles were bent and it broke off in their skin.The broken needle embedded in the skin was removed using tweezers.The patient additionally reported that the bent needles which did not allow the patient to use a new needle each time.Batch numbers: ozempic 0.25/0.50 mg: kp52286, novofine plus 4mm (32g): 20b14n.Action taken to ozempic 0.25/0.50 mg was not reported.Action taken to novofine plus 4mm (32g) was not reported.The outcome for the event "bent needle broke off in skin(needle injury)" was not reported.The outcome for the event "bent needle broke off in skin(needle broken)" was not reported.The outcome for the event "needles were bent(needle bent)" was not reported.Preliminary manufacturer's comment: (b)(6) 2021: the suspected needle (novofine plus) has not been returned to novo nordisk for evaluation.No conclusion has been reached.
 
Event or Problem Description
Case description: this serious spontaneous case from the united states was reported by a consumer as "bent needle broke off in skin(needle injury)" with an unspecified onset date, "bent needle broke off in skin(needle broken)" with an unspecified onset date, "needles were bent(needle bent)" with an unspecified onset date, and concerned a 70 years old female patient who was treated with novofine plus 4mm (32g) (needle) from unknown start date for "device therapy", , novofine plus 4mm (32g) (needle) from unknown start date for "device therapy", , ozempic 0.25/0.50 mg (semaglutide) from unknown start date for "drug use for unknown indication".On an unspecified date, the patient reported that in each box of the ozempic pen there were novofine plus 32g 4mm needles that were bent and did not allow the patient to use a new needle each time.The patient additionally reported that one of the bent needles broke off in their skin and had to removed using tweezers.Batch numbers: novofine plus 4mm (32g): 20b14n, novofine plus 4mm (32g): requested, ozempic 0.25/0.50 mg: kp52286.Investigation results: product name: novofine plus 32g x 4mm batch number: 20b14n.Microscopic examination performed.1 needle with a hook on front needle.Needles tested for right-angled position of needle tube in the needle hub.1 needle with a bent front needle.Needles tested for resistance to breakage.The needle met specification.The returned unsealed needle was found to be bent.A bent front needle can be caused by re-use of the needle or any unintended contact to any hard surface (inner cap, container, clothes etc.).A bent needle tube can reduce the flow of the drug and cause the patient to experience injection site reactions.The fault was a result of accidental damage during use and could not be related to any novo nordisk processes.The used needle had a damaged needle point.The user may have experienced increased pain or difficulties during penetration.The observed fault was a result of accidental damage during use.Since last submission the case has been updated with the following: -investigation results were updated, -annex b, c, d, g codes were updated, -narrative updated accordingly.On (b)(6) 2021, an amendment was performed.Since last submission the case has been amended: -unknown batch number suspect novofine plus 4mm was missed to be reported in the initial report thus it was corrected.Final manufacturer's comment: on 01-mar-2021: the suspected used needle has been returned to novo nordisk for evaluation.Upon investigation, it was found that front needle was slightly bent.A bent front needle can be caused by re-use of the needle or any unintended contact to any hard surface (inner cap, container, clothes etc.).The observed fault is a result of accidental damage during use.The bent needle may break in the skin of the patient and require surgical removal.H3 continued: evaluation summary: product name: novofine plus 32g x 4mm batch number: 20b14n, microscopic examination performed.1 needle with a hook on front needle.Needles tested for right-angled position of needle tube in the needle hub.1 needle with a bent front needle.Needles tested for resistance to breakage.The needle met specification.The returned unsealed needle was found to be bent.A bent front needle can be caused by re-use of the needle or any unintended contact to any hard surface (inner cap, container, clothes etc.).A bent needle tube can reduce the flow of the drug and cause the patient to experience injection site reactions.The fault was a result of accidental damage during use and could not be related to any novo nordisk processes.The used needle had a damaged needle point.The user may have experienced increased pain or difficulties during penetration.The observed fault was a result of accidental damage during use.
 
Event or Problem Description
Case description: on 24-feb-2021 amendment was performed.Since last submission the significant box was unchecked and reports were scheduled for follow up ird date 24-feb-2021 final manufacturer's comment: 01-mar-2021: the suspected used needle (batch number: 20b14n) has been returned to novo nordisk for evaluation.Upon investigation, it was found that front needle was slightly bent.A bent front needle can be caused by re-use of the needle or any unintended contact to any hard surface (inner cap, container, clothes etc.).The observed fault is a result of accidental damage during use.The bent needle may break in the skin of the patient and require surgical removal.

Brand Name
NOVOFINE PLUS 4MM (32G)
Common Device Name
NEEDLE
Manufacturer (Section D)
NOVO NORDISK A/S, MS HJOERRING
hjoerring,
DA 
MDR Report Key11216474
Report Number9681822-2021-00001
Device Sequence Number3861631
Product Code FMI
UDI-Device Identifier00301691855505
UDI-Public00301691855505
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K133738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/26/2025
Device Model NumberN/A
Device Catalogue Number185550
Device Lot Number20B14N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer01/11/2021
02/24/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date03/24/2021
05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR